Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 159, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 21, 2020, 3:20 PM CDT for Jackson County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2020, 3:20 PM CDT (20:20 UTC)
- Expired
- Jul 21, 2020, 3:48 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jackson County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:57 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 21, 2:57 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Paducah KY 257 PM CDT Tue Jul 21 2020 .SHORT TERM...(Tonight through Thursday) ISSUED AT 257 PM CDT TUE JUL 21 2020 The strictly diurnally driven cycle of convection may have some disruption late tonight as a 500mb short wave progresses SE across the FA. The best chance of thunderstorms tonight will be across the north where the best upper support/flow will coincide with the ample low level moisture field. Outflow boundaries from previous convection may aid in future convective development as well. Severe convective gusts are possible with a few of the storms per the SPC Day 1 Marginal Risk. The more favorable area will shift further south and east during the day Wednesday and into Wednesday night. Another weak wave or two moves east and interacts with the abundantly moist airmass Thursday thus high chance to likely POPs will be maintained for that period. Roughly the eastern half of the FA is in a Marginal Risk for Day 2/Wednesday/Wednesday night. High temperatures in the upper 80s to around 90 will keep heat indices mostly AOB 100 the next couple of afternoons. Lows/surface dewpoints will continue to average in the lower to mid 70s, although dewpoints may trend slightly higher/mid 70s by Thursday. .LONG TERM...(Thursday night through Tuesday) ISSUED AT 257 PM CDT TUE JUL 21 2020 The main concern in the long term remains the daily potential for showers and thunderstorms, enhanced during the heat of the day, in addition to the heat and humidity. An upper level high will remain centered from the southern Plains into the Southeast through much of the period. This will act to keep the most active westerlies across the northern third of the U.S. Even with the high in place, enough heat and humidity will be in place to allow for the development of mainly afternoon thunderstorms each day. While scattered coverage is anticipated on Friday, less coverage is expected over the weekend as the high strengthens slightly. Overall, the forecast includes a daily chance of showers and storms, weighted towards the heat of the day, with a reduction to isolated coverage over the weekend. An increase in shower and thunderstorm chances occurs early next week with the potential approach of a cold front. Temperatures will largely reflect a persistence pattern, with typical summertime heat and humidity through the period. Highs should average around 90 into the lower 90s each afternoon, with a slight uptick in temperatures by the weekend. Nighttime lows of 70 to 75 are forecast. Peak afternoon heat index values should range from around 100 to 105 in most locations each day. && .AVIATION... Issued at 257 PM CDT Tue Jul 21 2020 Expect scattered thunderstorms to continue this afternoon/early evening. Have VCTS at all sites til 00Z given heating and nearby weak frontal boundary. Could see thunderstorms overnight across the north/KMVN, KEVV & KOWB and will include VCTS there after 05-06Z and at all sites after 15-16Z Wed. Otherwise VFR with S/SW winds around 5 knots. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RLS LONG TERM...RJP AVIATION...RLS
Hazardous weather outlook, Jul 21, 3:17 PM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 317 PM CDT Tue Jul 21 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-222030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 317 PM CDT Tue Jul 21 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible through tonight. An isolated strong to severe storm is possible, but lightning and heavy rain will be the more likely hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a daily chance of thunderstorms through the period. Heavy rainfall and lightning will be the main hazards. Peak afternoon heat indices will be near 100 on Friday and Saturday and between 100 and 105 Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time, however spotters should make reports where reportable hazards develop.
In the hours before
Local storm report, Jul 21, 2:00 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 5 SW PIEDMONT 37.10N 90.76W
07/20/2020 WAYNE MO EMERGENCY MNGR
A FEW SMALL TREES AND TREE LIMBS WERE BLOWN DOWN. ONE
TREE LIMB PUNCTURED A HOLE THROUGH THE ROOF OF A HOUSE
BEFORE STRIKING THE FLOOR OF THE HOUSE - LOCATED IN
REDWOOD ACRES.
&&
RICKSSpecial weather statement, Jul 21, 2:09 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
209 PM CDT Tue Jul 21 2020
MOZ076-086-087-212000-
Bollinger MO-Cape Girardeau MO-Perry MO-
209 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOLLINGER...EASTERN
PERRY AND NORTHWESTERN CAPE GIRARDEAU COUNTIES UNTIL 300 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Daisy, or 7 miles south of Perryville, moving
northeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Perryville, Altenburg, Frohna, Longtown and Old Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3785 8974 3777 8966 3775 8967 3775 8963
3765 8952 3752 8986 3763 9000 3785 8977
TIME...MOT...LOC 1908Z 237DEG 23KT 3762 8986
SPSpecial weather statement, Jul 21, 2:15 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Paducah KY
215 PM CDT Tue Jul 21 2020
MOZ110-114-212000-
Stoddard MO-New Madrid MO-
215 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NEW MADRID AND
SOUTHEASTERN STODDARD COUNTIES UNTIL 300 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm over
Malden, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bernie, Parma, Risco and Catron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3653 8996 3655 8995 3660 8996 3663 8996
3663 8999 3667 8999 3673 8970 3652 8970
3653 8988
TIME...MOT...LOC 1914Z 249DEG 13KT 3656 8992
SPSpecial weather statement, Jul 21, 2:43 PM CDT, 37 minutes before
Special Weather Statement National Weather Service PADUCAH KY 243 PM CDT Tue Jul 21 2020 ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112- 114-212245- Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Perry MO-Bollinger-Cape Girardeau-Wayne MO- Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 243 PM CDT Tue Jul 21 2020 ...SPECIAL WEATHER STATEMENT... At 240 PM, scattered strong thunderstorms were developing across portions of southeast Missouri. They are moving slowly to the east northeast. This activity will slowly migrate into portions of southwest Illinois this afternoon. The stronger storms will be capable of producing winds up to 50 mph, hail up to penny size, and very heavy rainfall that may cause localized flash flooding. SP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:37 PM CDT | Special Weather Statement | PAH | Todd | 38 min |
| Jul 21, 2:09 PM CDT | Special Weather Statement | PAH | Perry | 51 min |
| Jul 21, 2:15 PM CDT | Special Weather Statement | PAH | New Madrid | 45 min |
| Jul 21, 4:32 PM CDT | Flash Flood Warning | PAH | Bollinger, Wayne | 78 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.